Alert archive / Kansas / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 49, NWS Wichita, KS

April 30, 2010McPherson County, Marion County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Apr 30, 2010, 1:11 AM CDT for McPherson County, Marion County, Kansas. It was in force for 23 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 30, 2010, 1:11 AM CDT (06:11 UTC)
Expired
Apr 30, 2010, 1:34 AM CDT
In force
23 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
0.75 in
Wind
70.0 mph

Counties Marion County, KS, McPherson County, KS

The radar

The Wichita radar (KICT), 72 km from the middle of the area, began a volume at 06:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 30, 1:25 AM CDTTSTM WND DMG1 E Peabody, KSA ROOF WAS BLOWN OFF A BUILDING AT PEABODY GOLF COURSE. WIND ALSO TOOK DOWN A POWER POLE ACROSS THE ROAD. DELAYED REPORT. TIME ESTIMATED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 29, 11:46 PM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 6.2 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2010-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 749 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2010-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 158 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
749 J/kg
Mixed-layer CIN
-65 J/kg
Mixed-layer LCL
1860 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
158 m²/s²
0-3 km storm-relative helicity
181 m²/s²
Significant tornado parameter
0.1
Supercell composite
6.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

212 
WUUS53 KICT 300611
SVRICT
KSC113-115-300700-
/O.NEW.KICT.SV.W.0049.100430T0611Z-100430T0700Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
111 AM CDT FRI APR 30 2010

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN MCPHERSON COUNTY IN CENTRAL KANSAS...
  MARION COUNTY IN CENTRAL KANSAS...

* UNTIL 200 AM CDT

* AT 105 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING       
  DAMAGING WINDS OF 60 TO 70 MPH.  THESE STORMS WERE LOCATED ALONG   
  A LINE EXTENDING FROM ROXBURY TO GALVA TO 5 MILES NORTH OF         
  HALSTEAD...AND MOVING EAST AT 55 MPH. PENNY SIZE HAIL MAY ALSO     
  ACCOMPANY THESE DAMAGING WINDS.

* LOCATIONS IMPACTED INCLUDE...
  MARION...GOESSEL...LEHIGH...DURHAM...HILLSBORO...TAMPA...PEABODY...
  LINCOLNVILLE...FLORENCE...MARION LAKE...RAMONA...PILSEN AND LOST
  SPRINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER 
HOUR...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION 
MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR 
BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS 
WHERE WATER COVERS THE ROAD.

THESE STORMS HAVE A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS!

&&

LAT...LON 3809 9692 3808 9715 3817 9715 3817 9752
      3860 9753 3861 9693
TIME...MOT...LOC 0610Z 262DEG 50KT 3855 9740 3834 9741
          3809 9743
WIND...HAIL 70MPH 0.75IN

$$

KLEINSASSER
2 follow-up statements
824 
WWUS53 KICT 300629
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
129 AM CDT FRI APR 30 2010

KSC113-300638-
/O.CAN.KICT.SV.W.0049.000000T0000Z-100430T0700Z/
MCPHERSON KS-
129 AM CDT FRI APR 30 2010

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MCPHERSON COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3809 9692 3808 9715 3817 9715 3817 9737
      3860 9736 3861 9713 3860 9693
TIME...MOT...LOC 0628Z 250DEG 56KT 3842 9707
WIND...HAIL <50MPH <.75IN

$$

KSC115-300700-
/O.CON.KICT.SV.W.0049.000000T0000Z-100430T0700Z/
MARION KS-
129 AM CDT FRI APR 30 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MARION COUNTY
UNTIL 200 AM CDT...

AT 124 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH.  THIS STORM WAS LOCATED NEAR HILLSBORO...OR 8 MILES
NORTHWEST OF MARION...MOVING EAST AT 65 MPH. PENNY SIZE HAIL MAY ALSO
ACCOMPANY THESE DAMAGING WINDS.

LOCATIONS IMPACTED INCLUDE...
  FLORENCE...LINCOLNVILLE...PILSEN...RAMONA AND LOST SPRINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3809 9692 3808 9715 3817 9715 3817 9737
      3860 9736 3861 9713 3860 9693
TIME...MOT...LOC 0628Z 250DEG 56KT 3842 9707
WIND...HAIL 60MPH 0.75IN

$$

DUNTEN
181 
WWUS53 KICT 300634
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
134 AM CDT FRI APR 30 2010

KSC115-300645-
/O.CAN.KICT.SV.W.0049.000000T0000Z-100430T0700Z/
MARION KS-
134 AM CDT FRI APR 30 2010

...THE SEVERE THUNDERSTORM WARNING FOR MARION COUNTY IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY...HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THIS
THUNDERSTORM.

LAT...LON 3809 9692 3808 9715 3817 9715 3817 9737
      3860 9736 3861 9713 3860 9693
TIME...MOT...LOC 0635Z 250DEG 56KT 3845 9693
WIND...HAIL <50MPH <.75IN

$$

DUNTEN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 12:15 AM CDT, 56 minutes earlier.

Area forecast discussion, Apr 30, 12:15 AM CDT, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
1215 AM CDT FRI APR 30 2010

.UPDATE...

ISSUED ANOTHER UPDATE TO REFLECT ISSUANCE OF SVR #110 WITH THE
CORRESPONDING CHANGES TO POPS/WX/QPF GRIDS. ALL UPDATES HAVE BEEN
ISSUED.

&&

.PREV DISCUSSION... /ISSUED 1111 PM CDT THU APR 29 2010/

UPDATE...

REST OF TONIGHT:
HAD TO EXTEND WIND ADVISORY FOR ALL PREVIOUSLY ADVISED COUNTIES
TIL 5 AM CDT. JUST AS THE WIND ADVISORY WAS BEING PROCESSED THE
IDEA OF A HIGH WIND WARNING WAS CONSIDERED AS NON-THUNDERSTORM
GUSTS HAVE REACHED 55 MPH IN PARTS OF SC KS. HOWEVER...EXPECT SUCH
WINDS TO BE OF A TRANSIENT NATURE SO WILL STICK WITH THE WIND
ADVISORY ROUTE FOR TIME BEING.

AVIATION...06Z TAFS KRSL/KSLN/KHUT/KICT/KCNU
NO DOUBT THERE ARE 2 MAJOR CONCERNS WITH THE 30/06Z TAF ISSUANCE:
1) SEVERE TSRA OVER PRIMARILY CNTRL KS & 2) VERY STRONG SLY WINDS
OF 30-40KTS THAT'LL WHIP ACROSS MOST AREAS THE REST OF THE NIGHT.
THE ONLY EXCEPTION IN THE LATTER CASE IS KRSL WHERE THE COLD FRONT
HAS PUSHED THROUGH THE TERMINAL. OVERALL FORECAST STRATEGY IS
UNCHANGED FROM EARLIER ISSUANCES.

PREV DISCUSSION... /ISSUED 925 PM CDT THU APR 29 2010/

UPDATE...
COLD FRONT NOW ENTERING NW CORRIDOR OF KICT COUNTRY THIS EVENING
WITH SVR TSRA ERUPTING IN RESPONSE TO RETREATING DRY LINE. WITH
ECHO-TRAINING ALREADY IN PROGRESS FLASH FLOODING WILL CERTAINLY
BECOME AN INCREASING CONCERN. KRSL MEASURED 0.53 INCH IN 33 MINS
FROM 820-853PM CDT. HAVE RAMPED UP POPS CONSIDERABLY OVER CNTRL KS
FOR REMAINDER OF THE NIGHT WITH 60-70% ASSIGNED REFLECTIVE OF COLD
FRONTAL POSITIONING. WIND ADVISORY CURRENTLY IN EFFECT FOR ALL OF
SC & SE KS AS WELL AS THE SE HALF OF CNTRL KS WILL LIKELY REQUIRE
EXTENSION. WILL NO DOUBT CONTINUE TO MONITOR.

AVIATION...06Z TAFS KRSL/KSLN/KHUT/KICT/KCNU
IMMEDIATE FOCUS IS ON SLY WINDS OF 22-30KTS OVER MOST TERMINALS
WITH KRSL THE SOLE EXCEPTION DUE NO DOUBT TO CLOSER PROXIMITY TO
SE-MOVG COLD FRONT. AT 29/23Z THE COLD FRONT EXTENDED FROM NEAR
KAUH SW TO BETWEEN KHYS & KRSL TO JUST NW OF KGCK. AS COLD FRONT
VENTURES FURTHER SE INTO A MORE MOIST ENVIRONMENT EXPECT TSRA TO
INCREASE OVER CNTRL & SC KS WHERE MVFR CIGS & VSBYS ARE LIKELY.
LOCALIZED IFR VSBYS ARE POSSIBLE WITH HEAVIEST SHRA WITH GREATEST
POTENTIAL FOR SUCH VSBYS OCCURRING OVER KSLN FROM 30/09Z-30/15Z.
TSRA NOT EXPECTED TO REACH SC KS TIL ~30/11Z WHEN THE FRONT SHOULD
DECELERATE & PERHAPS STALL AS PRIMARY UPR-DECK SHORT WAVE SCOOTS
NE TOWARD LAKE SUPERIOR.

PREV DISCUSSION... /ISSUED 339 PM CDT THU APR 29 2010/

DISCUSSION...

MAIN FORECAST CONCERNS ARE STRONG WINDS THROUGH THE NIGHT...AND RAIN/SEVERE
WEATHER CHANCES THROUGH THE WEEKEND.

TONIGHT-SATURDAY:
UPPER LEVEL LOW IS MOVING ACROSS THE ROCKIES TOWARD THE PLAINS...AND
STRONG SOUTHERLY WINDS CONTINUE ACROSS THE AREA. A LINE OF CUMULUS
HAS BEGUN TO DEVELOP OVER CENTRAL KANSAS THIS AFTERNOON...WITH
MID-LEVEL FORCING AS WELL AS SOME WEAK SURFACE CONVERGENCE. THE
SURFACE FRONT IS STILL BACK ACROSS WESTERN KANSAS...WEST OF HILL
CITY AND DODGE CITY. SURFACE WINDS ARE QUITE STRONG ACROSS MUCH OF
THE AREA...AND WILL LIKELY CONTINUE THROUGH THE NIGHT. NOT VERY
CERTAIN AT THIS TIME WHETHER OR NOT THEY WILL REMAIN GUSTY ENOUGH TO
KEEP A WIND ADVISORY OUT...SO WILL LET THE EVENING SHIFT TAKE A
CLOSER LOOK.

SEVERE WEATHER CHANCES ACROSS CENTRAL KANSAS STILL LOOK LIKE A GOOD
BET WITH SUPERCELLS LIKELY...ESPECIALLY DURING THE EVENING HOURS.
THE FIRST ROUND OF STORMS IS THEN EXPECTED TO MOVE OFF TO THE
NORTHEAST...AND ADDITIONAL STORMS COULD DEVELOP OVERNIGHT AND
FRIDAY...AFFECTING MORE OF SOUTH CENTRAL AND SOUTHEAST KANSAS. GOING
FORECAST LOOKS GOOD...SO NO SIGNIFICANT CHANGES MADE FOR THIS PERIOD.

SUNDAY-WEDNESDAY:
THE LARGE UPPER TROUGH WILL STILL BE SWINGING THROUGH THE REGION
INTO MONDAY...KEEPING PERIODIC CHANCES FOR PRECIPITATION THROUGH
THIS TIME. THEN SURFACE HIGH PRESSURE BRIEFLY BUILDS IN FOR TUESDAY
BEFORE ANOTHER SURFACE LOW COMES THROUGH. FOR NOW WILL KEEP THE
REMAINDER OF THIS PERIOD DRY...BUT PRECIPITATION CHANCES COULD VERY
WELL BE NEEDED AS TIME GETS CLOSER.

TEMPERATURES ARE EXPECTED TO GO FROM THE LOWER 70S ON SUNDAY AND
MONDAY TO THE UPPER 70S AND LOWER 80S ON TUESDAY AND WEDNESDAY. IT
DOES NOT LOOK LIKE ANY PERIODS OF SIGNIFICANT WINDS ARE ON TAP AT
THIS POINT.

SCHRECK

AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU
MAIN HAZARDS WILL BE GUSTY SOUTH WINDS TODAY...AND T-STORM CHANCES
MAINLY IN CENTRAL KS THIS EVENING/OVERNIGHT. CNU/HUT/ICT WILL
CONTINUE TO EXPERIENCE STRONG SOUTHERLY WINDS THIS PM/EVE FROM
STRONG 850 WINDS AND DECENT PRESSURE GRADIENT. GUSTS OF 35-40 KT
POSSIBLE AT THOSE SITES. SCT STRONG T-STORMS EXPECTED TO DEVELOP
ACROSS CENTRAL KS THIS EVE IN RESPONSE TO LOW-LEVEL CONVERGENCE
AND ISENTROPIC LIFT...ALONG WITH LOW-LEVEL MOISTURE BEING DRAWN
BACK NWWRD. HAVE INCLUDED A TEMPO TS AT RSL AND SLN FOR MID-LATE
EVENING AS A RESULT. CONVECTION CHANCES MUCH LESSER FURTHER SOUTH.

JMC

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    50  64  47  72 /  10  10  10  10
HUTCHINSON      46  66  45  73 /  10  10  10  10
NEWTON          48  62  46  71 /  10  10  10  10
ELDORADO        49  63  47  71 /  10  10  20  10
WINFIELD-KWLD   50  65  48  72 /  10  10  20  10
RUSSELL         38  67  43  69 /  10  10  10  10
GREAT BEND      39  65  43  70 /  10  10  10  10
SALINA          41  68  46  72 /  10  10  10  10
MCPHERSON       45  66  45  71 /  10  10  10  10
COFFEYVILLE     50  73  51  74 /  20  20  40  10
CHANUTE         48  71  49  73 /  20  20  30  10
IOLA            49  70  49  72 /  30  20  30  10
PARSONS-KPPF    50  72  49  74 /  20  20  40  10

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 5 AM CDT EARLY THIS MORNING FOR KSZ049>053-
067>072-082-083-091>096-098>100.

&&
Hazardous weather outlook, Apr 29, 4:15 PM CDT, 8 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
415 PM CDT THU APR 29 2010

KSZ032-033-047>053-067>072-082-083-091>096-098>100-302115-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
415 PM CDT THU APR 29 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

VERY GUSTY WINDS WILL CONTINUE THIS EVENING OVER MOST OF THE
AREA. SEE THE LATEST WIND ADVISORY FOR DETAILS.

SCATTERED THUNDERSTORMS WILL LIKELY CONTINUE ACROSS CENTRAL
KANSAS THIS EVENING. THESE STORMS WILL LIKELY BE SEVERE WITH HAIL
TO GOLF BALL SIZE AND DAMAGING WIND GUSTS. THE SEVERE THREAT IS
EXPECTED TO DIMINISH AFTER MIDNIGHT. THE MAIN SEVERE THREAT AREA
IS ROUGHLY NORTHWEST OF A LINE FROM HUTCHINSON TO MARION. STORMS
WITH SMALL HAIL AND GUSTY WINDS MAY DEVELOP LATER IN THE NIGHT
OVER THE FLINT HILLS AND SOUTH CENTRAL KANSAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

STORMS ARE EXPECTED ON FRIDAY...MAINLY ACROSS SOUTHEAST KANSAS.
SOME OF THESE MAY BE SEVERE...BUT THIS IS DEPENDENT ON THE
LOCATION OF THE FRONT WHICH WILL BE SIGNIFICANTLY INFLUENCED BY THE
AMOUNT OF STORMS THURSDAY NIGHT.

SLIGHT CHANCES OF THUNDERSTORMS WILL CONTINUE THROUGH THE WEEKEND
MAINLY FOR SOUTHEAST KANSAS. STORMS ALONG THE OKLAHOMA BORDER
SATURDAY EVENING COULD BE STRONG...WITH HAIL THE PRIMARY THREAT.

WIDELY SCATTERED THUNDERSTORMS ARE POSSIBLE THE FIRST HALF OF NEXT
WEEK AS ANOTHER COLD FRONT MOVES THROUGH THE AREA. A FEW STRONG
THUNDERSTORMS ARE POSSIBLE. PLEASE MONITOR LATER OUTLOOKS FOR MORE
DETAILED INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING NORTHWEST
OF A LINE FROM HUTCHINSON TO MARION.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

SCHRECK/JMC/HOWERTON

In the hours before

Local storm report, Apr 30, 12:02 AM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1202 AM CDT FRI APR 30 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1155 PM     HAIL             4 W GYPSUM              38.71N 97.50W
04/29/2010  E0.25 INCH       SALINE             KS   LAW ENFORCEMENT

            HAIL COVERED THE GROUND.

&&

BDK
Local storm report, Apr 30, 12:05 AM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1205 AM CDT FRI APR 30 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1147 PM     TSTM WND GST     MCPHERSON               38.37N 97.66W
04/29/2010  E58.00 MPH       MCPHERSON          KS   BROADCAST MEDIA

            FROM THE KSN-TV WEATHERLAB NETWORK.

&&

BDK
Special weather statement, Apr 30, 12:21 AM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1221 AM CDT FRI APR 30 2010

KSZ052-068-069-083-091>093-300615-
BUTLER-COWLEY-HARPER-HARVEY-MARION-SEDGWICK-SUMNER-
1221 AM CDT FRI APR 30 2010

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR BUTLER...COWLEY...HARPER...HARVEY...MARION...
SEDGWICK AND SUMNER COUNTIES...

VERY STRONG SOUTHERLY GRADIENT WINDS WILL RANGE FROM 45 TO 55 MPH
EARLY THIS MORNING ACROSS PORTIONS OF SOUTH CENTRAL AND EAST CENTRAL
KANSAS...AND WILL AT TIMES EXCEED 60 MPH. THIS IS DUE TO INFLOW
WINDS INTO STRONG TO SEVERE THUNDERSTORMS OVER CENTRAL KANSAS. THE
VERY STRONG SOUTHERLY WINDS SHOULD SUBSIDE AFTER 2 AM.

KETCHAM
Local storm report, Apr 30, 12:26 AM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1226 AM CDT FRI APR 30 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1215 AM     HAIL             1 N SYLVIA              37.97N 98.41W
04/30/2010  E0.88 INCH       RENO               KS   LAW ENFORCEMENT

&&

BDK
Local storm report, Apr 30, 12:28 AM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1228 AM CDT FRI APR 30 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1228 AM     HAIL             PLEVNA                  37.97N 98.31W
04/30/2010  E1.00 INCH       RENO               KS   AMATEUR RADIO

&&

BDK
Local storm report, Apr 30, 12:56 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1256 AM CDT FRI APR 30 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1256 AM     HAIL             HUTCHINSON              38.07N 97.91W
04/30/2010  E0.88 INCH       RENO               KS   EMERGENCY MNGR

&&

BDK

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 8:22 PM CDTSevere Thunderstorm WarningICTRussell38 min
Apr 29, 8:43 PM CDTSevere Thunderstorm WarningICTLincoln, Russell62 min
Apr 29, 8:51 PM CDTSevere Thunderstorm WarningICTBarton54 min
Apr 29, 8:58 PM CDTSevere Thunderstorm WarningICTBarton, Russell38 min
Apr 29, 9:19 PM CDTSevere Thunderstorm WarningICTEllsworth, Russell56 min
Apr 29, 9:42 PM CDTSevere Thunderstorm WarningICTBarton, Ellsworth, Lincoln, Russell63 min
Apr 29, 9:54 PM CDTSevere Thunderstorm WarningICTBarton66 min
Apr 29, 10:25 PM CDTSevere Thunderstorm WarningICTEllsworth, Rice65 min
Apr 29, 10:45 PM CDTSevere Thunderstorm WarningICTEllsworth, Lincoln, Saline60 min
Apr 29, 11:05 PM CDTSevere Thunderstorm WarningICTRice25 min
Apr 29, 11:26 PM CDTSevere Thunderstorm WarningICTMcPherson, Rice54 min
Apr 29, 11:44 PM CDTSevere Thunderstorm WarningICTSaline31 min
Apr 30, 12:06 AM CDTSevere Thunderstorm WarningICTReno54 min
Apr 30, 12:26 AM CDTSevere Thunderstorm WarningICTRice29 min
Apr 30, 12:42 AM CDTSevere Thunderstorm WarningICTHarvey, McPherson, Reno48 min
Apr 30, 1:00 AM CDTSevere Thunderstorm WarningICTHarvey, Sedgwick33 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.